Alert archive / Louisiana / Gale Watches in 2021
Gale Watch 2, NWS New Orleans, LA
NWS New Orleans, LA issued this gale watch at Oct 26, 2021, 4:15 PM CDT. It took effect at Oct 28, 2021, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 26, 2021, 4:15 PM CDT (21:15 UTC)
- In effect from
- Oct 28, 2021, 1:00 AM CDT
- Expired
- Oct 27, 2021, 11:45 PM CDT
- In force
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
987 WHUS74 KLIX 262115 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 415 PM CDT Tue Oct 26 2021 GMZ550-552-570-572-270515- /O.NEW.KLIX.SC.Y.0041.211027T1500Z-211028T0600Z/ /O.NEW.KLIX.GL.A.0002.211028T0600Z-211029T2100Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- 415 PM CDT Tue Oct 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM CDT THURSDAY... ...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY AFTERNOON... * WHAT...For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 ft expected. For the Gale Watch, west winds 25 to 30 kt with gusts up to 45 kt and seas 10 to 15 ft possible. * WHERE...Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm, Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM, Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM and Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM. * WHEN...For the Small Craft Advisory, from 10 AM Wednesday to 1 AM CDT Thursday. For the Gale Watch, from late Wednesday night through Friday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ GMZ536-538-555-557-575-577-270515- /O.NEW.KLIX.SC.Y.0041.211027T2100Z-211028T1200Z/ /O.NEW.KLIX.GL.A.0002.211028T1200Z-211029T2100Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 415 PM CDT Tue Oct 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 7 AM CDT THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... * WHAT...For the Small Craft Advisory, southwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft expected. For the Gale Watch, west winds 25 to 30 kt with gusts up to 45 kt and seas 10 to 15 ft possible. * WHERE...Portions of Gulf of Mexico. * WHEN...For the Small Craft Advisory, from 4 PM Wednesday to 7 AM CDT Thursday. For the Gale Watch, from Thursday morning through Friday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ GMZ530-532-534-270515- /O.NEW.KLIX.SC.Y.0041.211027T2100Z-211029T2100Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne- 415 PM CDT Tue Oct 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM CDT FRIDAY... * WHAT...West winds 15 to 25 kt with gusts up to 35 kt expected. * WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi Sound and Lake Borgne. * WHEN...From 4 PM Wednesday to 4 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
697 WHUS74 KLIX 270256 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 956 PM CDT Tue Oct 26 2021 GMZ550-552-570-572-271100- /O.CON.KLIX.SC.Y.0041.211027T1500Z-211028T0600Z/ /O.CON.KLIX.GL.A.0002.211028T0600Z-211029T2100Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- 956 PM CDT Tue Oct 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM CDT THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY AFTERNOON... * WHAT...For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 ft expected. For the Gale Watch, west winds 25 to 30 kt with gusts up to 45 kt and seas 10 to 15 ft possible. * WHERE...Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm, Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM, Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM and Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM. * WHEN...For the Small Craft Advisory, from 10 AM Wednesday to 1 AM CDT Thursday. For the Gale Watch, from late Wednesday night through Friday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ GMZ536-538-555-557-575-577-271100- /O.CON.KLIX.SC.Y.0041.211027T2100Z-211028T1200Z/ /O.CON.KLIX.GL.A.0002.211028T1200Z-211029T2100Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 956 PM CDT Tue Oct 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 7 AM CDT THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... * WHAT...For the Small Craft Advisory, southwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft expected. For the Gale Watch, west winds 25 to 30 kt with gusts up to 45 kt and seas 10 to 15 ft possible. * WHERE...Portions of Gulf of Mexico. * WHEN...For the Small Craft Advisory, from 4 PM Wednesday to 7 AM CDT Thursday. For the Gale Watch, from Thursday morning through Friday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ GMZ530-532-534-271100- /O.CON.KLIX.SC.Y.0041.211027T2100Z-211029T2100Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne- 956 PM CDT Tue Oct 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM CDT FRIDAY... * WHAT...West winds 15 to 25 kt with gusts up to 35 kt expected. * WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi Sound and Lake Borgne. * WHEN...From 4 PM Wednesday to 4 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
766 WHUS74 KLIX 270933 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 433 AM CDT Wed Oct 27 2021 GMZ550-552-570-572-271745- /O.CON.KLIX.SC.Y.0041.211027T1500Z-211028T0600Z/ /O.CON.KLIX.GL.A.0002.211028T0600Z-211029T2100Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- 433 AM CDT Wed Oct 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON... * WHAT...For the Small Craft Advisory, south winds 20 to 25 kt with gusts up to 35 kt and seas 6 to 9 ft expected. For the Gale Watch, west winds 25 to 30 kt with gusts up to 45 kt and seas 10 to 15 ft possible. * WHERE...Open Coastal Waters from Southwest Pass of the Mississippi River to Lower Atchafalaya River LA out to 60 nm. * WHEN...For the Small Craft Advisory, from 10 AM this morning to 1 AM CDT Thursday. For the Gale Watch, from 1 AM CDT Thursday through Friday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ GMZ536-538-555-557-575-577-271745- /O.CON.KLIX.SC.Y.0041.211027T2100Z-211028T1200Z/ /O.CON.KLIX.GL.A.0002.211028T1200Z-211029T2100Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 433 AM CDT Wed Oct 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... * WHAT...For the Small Craft Advisory, southwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft expected. For the Gale Watch, west winds 25 to 30 kt with gusts up to 45 kt and seas 10 to 15 ft possible. * WHERE...Open Coastal Waters from Pascagoula Mississippi to Southwest Pass of the Mississippi River out 60 nm, as well as Chandeleur and Breton Sounds. * WHEN...For the Small Craft Advisory, from 4 PM this afternoon to 7 AM CDT Thursday. For the Gale Watch, from Thursday morning through Friday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ GMZ530-532-534-271745- /O.CON.KLIX.SC.Y.0041.211027T2100Z-211029T2100Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne- 433 AM CDT Wed Oct 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM CDT FRIDAY... * WHAT...West winds 20 to 25 kt with gusts up to 35 kt expected. * WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi Sound and Lake Borgne. * WHEN...From 4 PM this afternoon to 4 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
066 WHUS74 KLIX 280445 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 1145 PM CDT Wed Oct 27 2021 GMZ550-552-570-572-281245- /O.CAN.KLIX.SC.Y.0041.000000T0000Z-211028T0600Z/ /O.UPG.KLIX.GL.A.0002.211028T0600Z-211029T2100Z/ /O.NEW.KLIX.SC.Y.0042.211029T1800Z-211030T1200Z/ /O.NEW.KLIX.GL.W.0007.211028T1200Z-211029T1800Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- 1145 PM CDT Wed Oct 27 2021 ...GALE WARNING IN EFFECT FROM 7 AM THURSDAY TO 1 PM CDT FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 7 AM CDT SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...For the Gale Warning, west winds 25 to 35 kt with gusts up to 40 kt and seas 10 to 15 ft expected. For the Small Craft Advisory, northwest winds 20 to 30 kt and seas 8 to 13 ft expected. * WHERE...Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm, Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM, Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM and Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM. * WHEN...For the Gale Warning, from 7 AM Thursday to 1 PM CDT Friday. For the Small Craft Advisory, from 1 PM Friday to 7 AM CDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ536-538-555-557-575-577-281245- /O.CAN.KLIX.SC.Y.0041.000000T0000Z-211028T1200Z/ /O.UPG.KLIX.GL.A.0002.211028T1200Z-211029T2100Z/ /O.NEW.KLIX.SC.Y.0042.211029T1800Z-211030T1200Z/ /O.NEW.KLIX.GL.W.0007.211028T1200Z-211029T1800Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 1145 PM CDT Wed Oct 27 2021 ...GALE WARNING IN EFFECT FROM 7 AM THURSDAY TO 1 PM CDT FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 7 AM CDT SATURDAY... * WHAT...For the Gale Warning, west winds 25 to 35 kt and seas 11 to 16 ft expected. For the Small Craft Advisory, northwest winds 20 to 30 kt and seas 8 to 13 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...For the Gale Warning, from 7 AM Thursday to 1 PM CDT Friday. For the Small Craft Advisory, from 1 PM Friday to 7 AM CDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ532-281245- /O.UPG.KLIX.SC.Y.0041.000000T0000Z-211029T2100Z/ /O.NEW.KLIX.GL.W.0007.211028T1200Z-211029T1800Z/ /O.NEW.KLIX.SC.Y.0042.211029T1800Z-211030T1200Z/ Mississippi Sound- 1145 PM CDT Wed Oct 27 2021 ...GALE WARNING IN EFFECT FROM 7 AM THURSDAY TO 1 PM CDT FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 7 AM CDT SATURDAY... * WHAT...For the Gale Warning, west winds 20 to 25 kt with gusts up to 30 kt expected. For the Small Craft Advisory, * WHERE...Mississippi Sound. * WHEN...For the Gale Warning, from 7 AM Thursday to 1 PM CDT Friday. For the Small Craft Advisory, from 1 PM Friday to 7 AM CDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ530-534-281245- /O.EXT.KLIX.SC.Y.0041.000000T0000Z-211029T1200Z/ Lake Pontchartrain and Lake Maurepas-Lake Borgne- 1145 PM CDT Wed Oct 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...West winds 20 to 25 kt with gusts up to 35 kt expected. * WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi Sound and Lake Borgne. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this gale watch went out at Oct 26, 12:14 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Oct 26, 12:14 PM CDT, 4 hours 1 minute before
Area Forecast Discussion National Weather Service New Orleans LA 1214 PM CDT Tue Oct 26 2021 .AVIATION... (18Z TAF Discussion) Conditions begin at VFR and remain that way for the bulk of the forecast. As the front approaches Wednesday afternoon cloud cover increases and cloud heights decrease. -KO && .PREV DISCUSSION... /issued 1135 AM CDT Tue Oct 26 2021/ ..MORNING UPDATE... Performed a gridded update this morning to reflect short-range guidance and observations. No major modifications required, as we reside in a post-frontal and drier tropospheric environment. Watching GOES-16 Ch.2 VIS trends with increasing upper-level moisture/cirrus advecting in from the west in association with what is left of Tropical Storm Rick in the EPAC. Otherwise, did made an adjustment to forecast dewpoints this afternoon to account for more mixing processes in the PBL, dropping several degrees below blended guidance. A nice day overall before conditions drastically change going into Wednesday, where the threat of strong to severe storms remains possible. Will spend much, much more time focusing on this time frame with the afternoon update so stay tuned. KLG PREV DISCUSSION... /issued 409 AM CDT Tue Oct 26 2021/ SYNOPSIS... Strong upper troughs in the northern stream to our east and west. The eastern one extended from Lake Michigan to the Carolinas, with the western one moving into the Great Basin. There was a southern stream wave (remnants of EPac Rick) moving through northern Mexico toward south Texas. At the surface, a backdoor cold front was sinking southwestward, and had passed southwest of Baton Rouge and New Orleans since midnight. Areas that were seeing patchy fog earlier in the evening have seen visibilities improve, although a few areas near the lower southeast Louisiana coast could still see some patches of fog over the next few hours until the front arrives in those areas. At 3 AM CDT...little in the way of cloud cover was noted. Areas behind the cold front were seeing temperatures in the 60s, while areas receiving wind flow off of the warmer waters, were seeing temperatures in the lower and middle 70s. Dew points ranged from the upper 50s north to lower 70s along the coast. SHORT TERM (through Thursday night)... Continue to see a severe weather/heavy rain threat Wednesday afternoon and Wednesday night with much cooler weather to follow. Backdoor front will gradually slip off the coast today, and should produce a fairly nice day. Temperatures at 925 and 850 mb are expected to drop by a couple degrees Celsius today, which would argue for highs in the 80-85 range instead of the upper 80s in most areas yesterday. Western upper trough is expected to exit the Rockies tonight. Most model guidance now shows the energy from ex-Rick getting absorbed by the main trough instead of being 2 separate entities. As the trough moves into the Plains states, the current backdoor front will begin moving north tonight and should be north of the area by midday Wednesday. Precipitable water values will jump from around 1 inch around midnight tonight, to 2 inches or more by midday Wednesday as 850/925 winds increase to 35-40 knots or greater by midday Wednesday. Upper trough takes on a negative tilt by late in the day over eastern Oklahoma. Instability values aren't extreme due to the very moist airmass, but with dew points near 70, that could still produce CAPE values in the 800-1500 range (GFS more unstable than NAM) and best prestorm lapse rates around 6.5C/km. Storm Relative Helicity values in the 0-3km layer will certainly be sufficient for rotating storms. To pick a point, at Baton Rouge, values exceed 500 with the NAM solution and around 350 on the GFS. First question is how much, if any, convection develops over the Gulf of Mexico ahead of the trough to disrupt the best inflow. Convective allowing models are somewhat split on whether this occurs. If it occurs, it may restrict any significant development over land until the main convection arrives. Currently, there's about a 3-6 hour spread between model solutions regarding the arrival time of the main line of convection (which races out ahead of the actual front), with the GFS being on the fast side and the NAM on the slow side. Main threats would be straight line wind damage with brief spin up tornadoes on bowing segments. Hail threat is considerably less as 500 mb temperatures are still rather warm, and wet bulb zero values generally exceed 13,000 feet until after main convection passes. Heavy rain will also be somewhat of a threat, with widespread 1-2 inch totals expected, which could fall in a pretty short period of time. Best estimate on arrival time of the convective line, based on 06z HRRR run would be approaching Baton Rouge around 3-4 pm Wednesday, New Orleans/Slidell around 6-7 pm, clearing our land areas to the east by 10 pm. Continue to monitor later forecasts in case the timing shifts one way or the other. The line of storms will be about 3-6 hours ahead of the actual frontal passage, with the front not clearing our area until after midnight Wednesday night. Any heavy precipitation should cut off at that time, and some clearing is likely prior to sunrise Thursday. At that point, the system will be occluding over Arkansas. Some question whether cold advection cloud cover will reach far enough south to make it into our area on Thursday. Looking at low level temperatures, we see about a 7C drop in 925 mb temperatures from midday Wednesday to midday Thursday and closer to 10C at 850. If we get sun on Thursday, that'd argue for temperatures in the lower/mid 70s at best. If clouds hang in like the NAM tends to indicate, temps may not get out of the low/mid 60s. Another concern behind the system once the cold air arrives will be the potential need for a Wind Advisory on Thursday, mainly south of Lake Pontchartrain in the New Orleans Metro area and points south. 35 LONG TERM (Friday and beyond)... In the start of the extended term we will see the upper level low pressure system continue to push eastward out of the region. With this comes continuing breezy winds due to the tight pressure gradient. We will also see cold air advection continue through Friday, bringing temperatures down even more. High temps trend in the mid 60s Friday before warming back into the low to mid 70s into the weekend. Low temps fall into the 40s even at times for more northern parts of our CWA while closer to the coast they sit in the low to mid 50s. Winds will gradually start to subside into Saturday and calming even more into Sunday. With the amount of dry air hanging around our area PoPs are nearly non-existent through the entire extended period. -HL MARINE... Bottom line up front...hazardous conditions expected to develop over the coastal waters Wednesday, likely continuing through much of the day Saturday, especially over the open waters. Winds expected to remain in the 10 to 15 knot range across the open waters today and tonight. Toward sunrise Wednesday, winds will become southeast with speeds slowly increasing as the pressure gradient tightens. Western waters could be approaching Small Craft Exercise Caution criteria (15-20 knots) around sunrise Wednesday. Forecast only goes downhill from there. Convective threat increases during the morning hours in the western waters and will continue until the passage of a squall line later in the day or early evening. Outside of the convection, Small Craft Advisory criteria likely to be met around midday Wednesday over the western waters, and probably over all the waters by sunset. Gale force winds, at least in gusts, are expected prior to sunrise Thursday over most waters, and could continue through much of Friday over the open waters. Small Craft Advisories will likely be issued later today or tonight beginning during the daylight hours Wednesday, and would expect Gale Watches to be issued at some point in the next 24 hours. && .PRELIMINARY POINT TEMPS/POPS... MCB 59 79 57 68 / 0 90 70 20 BTR 64 80 57 71 / 10 100 50 10 ASD 59 83 59 74 / 0 90 90 20 MSY 69 83 63 73 / 10 90 80 10 GPT 59 80 62 74 / 0 80 90 20 PQL 56 81 61 73 / 0 70 100 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 4:15 PM CDT | Small Craft Advisory | LIX | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.